MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.25MM PLATE REDUCTION WIRE THRDD TIP W/LRG STOP/150MM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.25MM PLATE REDUCTION WIRE THRDD TIP W/LRG STOP/150MM; MISC ORTHO SURGICAL INSTR
Catalog Number 02.111.501.10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was report that during an original surgery on (b)(6) 2018 for treatment of a distal radius fracture, patient was implanted with one (1) 2.4mm variable angled locking compression plate (va lcp) plate and six (6) unknown screws.The screws were a combination of both cortex and va locking screws.It is not known how many of each was implanted.During the procedure, while the surgeon was using the 1.25mm plate reduction wire to secure the plate for correct bone reduction, the reduction wire broke in half, into two pieces.The wire broke off right above the plate reduction device.A piece of the wire was temporarily inside the patient, but was successfully removed.Surgeon removed the wire and chose another one that was available in the operating room to complete the bone fixation.Surgery was completed successfully with a two (2) minute time delay.Patient is reported in stable condition.Concomitant devices reported: 2.4mm va lcp dorsal distal radius plate (product number 02.115.540, lot number unknown, quantity 1), cortex screws (part number unknown, lot number unknown, quantity unknown), locking screws (part number unknown, lot number unknown, quantity unknown) this report is for one (1) 1.25mm plate reduction wire this is report 1 of 1 for (b)(4).

Brand Name
1.25MM PLATE REDUCTION WIRE THRDD TIP W/LRG STOP/150MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7639626
Report Number2939274-2018-52642
Device Sequence Number2324288
Product Code LXH
UDI-Device Identifier20886982031706
UDI-Public(01)20886982031706
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.111.501.10
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR